Alert archive / Texas / Flash Flood Warnings in 2020

Flash Flood Warning 8, NWS San Angelo, TX

September 10, 2020Haskell County, Texas

NWS San Angelo, TX issued this flash flood warning at Sep 10, 2020, 11:30 AM CDT for Haskell County, Texas. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 10, 2020, 11:30 AM CDT (16:30 UTC)
Expired
Sep 10, 2020, 5:15 PM CDT
In force
6 hr
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Haskell County, TX

The radar

The Dyess AFB radar (KDYX), 65 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 10, 2:15 PM CDTFLASH FLOOD10 Ssw Irby, TXWATER FROM LAKE STAMFORD ENTERED SEVERAL HOMES NEAR THE LAKE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 165 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 4.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2020-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2020-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
581 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

379 
WGUS54 KSJT 101630
FFWSJT
TXC207-102215-
/O.NEW.KSJT.FF.W.0008.200910T1630Z-200910T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
1130 AM CDT Thu Sep 10 2020

The National Weather Service in San Angelo has issued a

* Flash Flood Warning for...
  Southeastern Haskell County in west central Texas...

* Until 515 PM CDT.

* At 1119 AM CDT, Emergency Management reported homes may flood 
  along lake Stamford. Flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Damage to homes along Lake Stamford.

  SOURCE...Emergency management.

  IMPACT...Damage to homes along Lake Stamford.

* Some locations that will experience flash flooding include...
  Stamford and Lake Stamford Marina.

This includes the following streams and drainages...
California Creek and Paint Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3301 9957 3307 9954 3311 9959 3307 9965
      3304 9964

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 7:02 AM CDT, 4 hours 28 minutes earlier.

Area forecast discussion, Sep 10, 7:02 AM CDT, 4 hours 28 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
702 AM CDT Thu Sep 10 2020

...New AVIATION...

.SHORT TERM...
(Today and Tonight)
Issued at 441 AM CDT Thu Sep 10 2020

A closed upper low currently over the Four Corners region, will
begin lifting northeast towards the Central Plains today. Out ahead
of this system, weak disturbances lifting northeast across the area
will bring additional showers and a few thunderstorms to the area
through tonight. Will carry high rain chances today, with lower
chances for tonight. Rainfall amounts will be much lower than what
we saw yesterday, with most area seeing 3/4 inch or less of
precipitation. Could see some isolated amounts exceeding 1 inch over
southern sections and due to saturated soils, will keep the Flash
Flood Watch going through its expiration time of 1 PM this
afternoon.

Expect cloudy skies today, with well below normal temperatures.
Highs will be mainly in the upper 50s to around 60 degrees, except
over far southeast counties where some lower 60s are expected.
Little change in temperatures expected tonight, with lows in the
mid and upper 50s.

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 403 AM CDT Thu Sep 10 2020

The lingering upper low across the Four Corners region will
finally trek northeastward on Friday, with heavy rain drawing to
a close across the area. We may still see a few lingering showers
mainly across the south, but the weekend should be mostly dry.
Temperatures will be on the rebound for the weekend, with highs
climbing back into the mid to upper 80s. A ridge builds back in
over the southwest for early to mid week next week, keeping most
of the area dry. Southern parts of the forecast area could
continue to see a few diurnally driven showers, but no strong
forcing seen for any more widespread precipitation. Temperatures
will remain seasonal through the extended with highs in the 80s
and lows in the 60s.

08

&&

.AVIATION...
(12Z TAFS)
Issued at 653 AM CDT Thu Sep 10 2020

Aa combination of MVFR/IFR ceilings will persist across the
terminals the next 24 hours. Scattered showers will spread north
across the area this morning, with a diminishing coverage expected
later this afternoon. Additional precipitation may develop
primarily across the southern terminals after midnight tonight.
Expect reductions in visibility due to showers and some fog, with
visibilities generally in the MVFR range.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 59  54  73  61 /  60  30  20   5
San Angelo 	 59  55  75  62 /  70  40  40   5
Junction 	 63  57  80  63 /  70  30  20   5
Brownwood 	 63  57  77  61 /  60  20  10   0
Sweetwater 	 57  53  73  62 /  60  40  30   5
Ozona      	 59  53  75  63 /  70  40  40  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 1 PM CDT this afternoon for Crockett-
Kimble-Mason-Menard-Schleicher-Sutton.

&&

SHORT TERM...24
LONG TERM....19
AVIATION...24
Hazardous weather outlook, Sep 10, 6:27 AM CDT, 5 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
627 AM CDT Thu Sep 10 2020

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-111130-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
627 AM CDT Thu Sep 10 2020

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...Today and Tonight

Showers and a few thunderstorms are expected again today,
mainly during the morning hours. Heavy rainfall and the potential
for localized flooding will be greatest across the Northern
Edwards Plateau and Northwest Hill Country, where a Flash Flood
Watch remains in effect until 1 PM this afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The threat for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Local storm report, Sep 10, 8:46 AM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
846 AM CDT THU SEP 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND GST     1 NW HASKELL            33.17N 99.74W
09/08/2020  M63 MPH          HASKELL            TX   MESONET

&&

HG

Nearby

Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.